Alert archive / Florida / Rip Current Statements in 2024
Rip Current Statement 52, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Dec 26, 2024, 2:39 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Dec 27, 2024, 12:00 AM EST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2024, 2:39 PM EST (19:39 UTC)
- In effect from
- Dec 27, 2024, 12:00 AM EST
- Expired
- Dec 29, 2024, 7:00 PM EST
- In force
- 67 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WHUS42 KMFL 261939 CFWMFL Coastal Hazard Message National Weather Service Miami FL 239 PM EST Thu Dec 26 2024 FLZ168-271000- /O.NEW.KMFL.RP.S.0052.241227T0500Z-241228T0500Z/ Coastal Palm Beach County- 239 PM EST Thu Dec 26 2024 ...HIGH RIP CURRENT RISK IN EFFECT FRIDAY... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Friday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-271000- /O.NEW.KMFL.RP.S.0052.241227T0500Z-241228T0500Z/ Coastal Broward County-Coastal Miami Dade County- 239 PM EST Thu Dec 26 2024 ...HIGH RIP CURRENT RISK IN EFFECT FRIDAY... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Friday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
6 follow-up statements
640 WHUS42 KMFL 270611 CFWMFL Coastal Hazard Message National Weather Service Miami FL 111 AM EST Fri Dec 27 2024 FLZ168-272000- /O.EXT.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 111 AM EST Fri Dec 27 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-272000- /O.EXT.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 111 AM EST Fri Dec 27 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
102 WHUS42 KMFL 271921 CFWMFL Coastal Hazard Message National Weather Service Miami FL 221 PM EST Fri Dec 27 2024 FLZ168-281400- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 221 PM EST Fri Dec 27 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-281400- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 221 PM EST Fri Dec 27 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
018 WHUS42 KMFL 280611 CFWMFL Coastal Hazard Message National Weather Service Miami FL 111 AM EST Sat Dec 28 2024 FLZ168-282000- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 111 AM EST Sat Dec 28 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-282000- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 111 AM EST Sat Dec 28 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
594 WHUS42 KMFL 281923 CFWMFL Coastal Hazard Message National Weather Service Miami FL 223 PM EST Sat Dec 28 2024 FLZ168-290800- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 223 PM EST Sat Dec 28 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-290800- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 223 PM EST Sat Dec 28 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
664 WHUS42 KMFL 290618 CFWMFL Coastal Hazard Message National Weather Service Miami FL 118 AM EST Sun Dec 29 2024 FLZ168-300000- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 118 AM EST Sun Dec 29 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-300000- /O.CON.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 118 AM EST Sun Dec 29 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
053 WHUS42 KMFL 292332 CFWMFL Coastal Hazard Message National Weather Service Miami FL 632 PM EST Sun Dec 29 2024 FLZ168-300045- /O.EXP.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Palm Beach County- 632 PM EST Sun Dec 29 2024 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM EST THIS EVENING... $$ FLZ172-173-300045- /O.EXP.KMFL.RP.S.0052.000000T0000Z-241230T0000Z/ Coastal Broward County-Coastal Miami Dade County- 632 PM EST Sun Dec 29 2024 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM EST THIS EVENING... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Dec 26, 1:45 PM EST, 54 minutes earlier.
Area forecast discussion, Dec 26, 1:45 PM EST, 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 145 PM EST Thu Dec 26 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Friday) Issued at 1201 PM EST Thu Dec 26 2024 Satellite imagery depicts a partition of atmospheric flow across South Florida with upper level Cirrus continuing to stream across the region southwest to northeast via the 200-300mb sub-tropical jet stream. Underneath the upper level moisture and clouds and further down in the vertical column, an expansive amount of dry air remains entrenched in the 500-850mb layer. Recent ACARS data from KMIA and KPBI still show a stout separation of temperature and dewpoint values. It underneath this layer that pockets of vertically- capped cumulus advect from east to west across the Gulfstream via easterly surface-925mb flow. This is due to the presence of low- level boundary moisture as identified on both ACARS as well as 12z KEY and MFL upper air soundings. Continued diurnal heating during the rest of the afternoon will maintain and enhance this onshore easterly wind component. The easterly flow over the nearby Gulfstream waters will continue to generate weak shower activity that may advect into portions of the east coast metro from time to time today. 12z HREF paintball probabilities as well as the SREF suggest that the greatest coverage (10-20% chance of precipitation) will gradually shift from coastal Broward and Palm Beach counties to inland areas during the mid to late afternoon hours before a resurgence in coastal activity around or after sunset. Temperatures will remain in the upper 70s to low 80s across the region for the remainder of the afternoon before decreasing into the 60s to low 70s across the area tomorrow morning. A somewhat more entertaining pattern evolves on Friday as the sub- tropical jet remains over the region coupled with a weak shortwave that will move across South Florida. At the same time, a diffuse surface boundary across the Florida Straits will gradually begin to lift northwards. With the arrival of a deeper plume of moisture (1.5- 1.7 inches precipitable water values as mentioned in the preceding AFD) and a little bit of more moisture in the mid-levels, there is the potential for higher rain chances (30-40%) across northeastern portions of the region. While forecasted rain totals (QPF) currently suggest rainfall totals tomorrow less than an inch, I'd like to take less of a deterministic approach and shift to more of a probabilistic lens. HREF's LPMM indicates the potential of heavier thunderstorm activity just offshore with the potential of 2-3 inches of total rainfall. While this remains the most probable scenario of how things play out (any thunderstorms remaining offshore over the best instability over the Gulfstream), if a thunderstorm was able to brush or move over land, some higher rainfall totals (2-3 inches) could be realized. High temperatures will be similar to today with values in the upper 70s to low 80s expected once again tomorrow afternoon. && .LONG TERM... (Friday night through next Wednesday) Issued at 144 PM EST Thu Dec 26 2024 A swath of higher atmospheric moisture (PWATs 1.5-1.7 inches) will linger on the equatorward side of a stalled stationary boundary that currently straddles portions of central Florida. This may lead to a increased chance (30-40%) for scattered showers across the area with the best rainfall chances being over eastern portions of the area and local Atlantic waters. An isolated thunderstorm also cannot be ruled out through this period, though generally brief in duration if development were to occur. For now, it appears that periodic rainfall may be possible through the entirety of the weekend, although predominately dry conditions remain in place most of each day. A robust mid-latitude short-wave trough will traverse the mid- Atlantic and eastern US early next week, allowing drier air to work its way across South Florida, which will reduce rain chances and cloud coverage. A stray shower could still be possible during this time period mainly across eastern portions of the area, though dry conditions will prevail. A strong cold front may develop by the mid- late week period next week and traverse the southeastern United States. With that being said, a notable disparity exists amongst long- range model guidance in regards to timing and strength of post- frontal cold-air advection, given that this event is about a week from occurring. Temperatures remain seasonable through the long term period, with maximum temperatures generally reaching the upper 70s/lower 80s each afternoon. A drying trend is likely early next week, though a meaningful reduction in temperatures is unlikely as of now. Overnight, expect low temperatures in the 60s/70s along the interior/east coast respectively. By the mid-late week period next week, temperatures may become reduced as a cold front develops, although this will be dependent on the strength and orientation of the cold front upon approach. && .AVIATION... (18Z TAFS) Issued at 1201 PM EST Thu Dec 26 2024 Easterly winds will prevail at all terminals with the potential of isolated SHRA across the region today. L/V winds is forecast for inland terminals overnight with light easterly flow remaining in place at terminals closer to the coast. Breezy/Gusty ESE/SE surface winds will return to the area Friday with higher coverage of SHRA possible across eastern half of SFL. && .MARINE... Issued at 1201 PM EST Thu Dec 26 2024 Gentle to moderate easterly breeze expected today over the area waters with a fresh breeze developing over the Atlantic waters beginning on Friday. Seas 2-3 ft in the Atlantic waters building to 3-5 ft on Friday. Seas in the Gulf generally 2 ft or less through && .BEACHES... Issued at 1201 PM EST Thu Dec 26 2024 There is a moderate risk of rip currents today along the Palm Beaches. A high risk of rips are expected beginning Friday for all Atlantic beaches as easterly flow strengthens. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 78 71 79 / 20 20 20 20 West Kendall 68 80 68 80 / 20 20 20 20 Opa-Locka 70 80 69 81 / 20 20 20 20 Homestead 71 79 70 79 / 20 30 20 20 Fort Lauderdale 71 78 70 78 / 20 20 20 20 N Ft Lauderdale 71 78 70 78 / 20 20 20 20 Pembroke Pines 71 82 70 81 / 20 20 20 20 West Palm Beach 70 79 69 79 / 20 30 20 20 Boca Raton 71 80 70 79 / 20 30 20 20 Naples 66 80 66 81 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....SRB AVIATION...Hadi
Hazardous weather outlook, Dec 26, 8:48 AM EST, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 848 AM EST Thu Dec 26 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 271400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 848 AM EST Thu Dec 26 2024 ...Moderate Risk Rip Currents: Palm Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: There is a moderate risk of rip currents for the Palm Beaches today. Fog: Patchy dense fog is possible once again late tonight near Lake Okeechobee. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A high risk of rip currents will likely begin on Friday for the Atlantic beaches as onshore flow increases in strength and remains elevated for several days. Cautionary marine conditions are possible Friday and Saturday for the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Rip Current Statements in Florida, 2024Every rip current statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.